MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STEM EXTRACTOR F/GUIDE BAR 03.401.070

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STEM EXTRACTOR F/GUIDE BAR 03.401.070
Catalog Number 03.401.072
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.Lot number is unknown.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter email address is unknown.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during arthroplasty on (b)(6) 2018, the stem extractor/guide bar broke.The stem extractor was hooked to the stem.Using the slap hammer and guide, the surgeon repeatedly struck the slap hammer against the back stop on the top of the guide.After several dozen strikes, the connecting screw attaching the stem extraction device and the slap hammer broke.The surgeon removed the implant head and left the stem in before closing.The patient was referred to a specialist.There was surgical delay of approximately one hour due to the extraction device breaking.Patient outcome is unknown.Concomitant devices: stem/guide (part: unknown, lot: unknown, quantity: 1); slap hammer (part: unknown, lot: unknown, quantity: 1).This report is for a stem extractor for guide bar.This is report 1 of 1 for (b)(4.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STEM EXTRACTOR F/GUIDE BAR 03.401.070
Common Device Name
EXTRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7893326
Report Number2939274-2018-53887
Device Sequence Number19181051
Product Code HWB
UDI-Device Identifier10886982079824
UDI-Public(01)10886982079824
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.401.072
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1514-2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE: (B)(6) 2018; THERAPY DATE: (B)(6) 2018
Outcome Attributed to Adverse Event Required Intervention;